- This topic is empty.
July 27, 2012 at 7:58 pm #55505
Thanks for your best wishes, and glad to hear Don continues as a complete responder – that’s really wonderful. Everyone comes from their own personal experience, so I’ve begun to think of Ipi as not a “forever” drug, but in his case, it may well be.
I’m in the middle of the high dose radiation now, and it’s a new experience for me, so there are one or two things I am surprised about. Mainly, I thought side-effects didn’t kick in immediately, but came after a couple of weeks. So last night, 6 hours after my treatment, I got chills and a fever of 101.3 for a couple of hours, plus a little return of pericarditis. I am wondering whether the fever is considered normal right away (I had pericarditis 7 years ago, so it’s not new). I certainly want to finish the course next week.
Anyway, fine today.
All the best,
JonathanJuly 29, 2012 at 5:13 pm #55506AnonymousGuest
Might want to talk to your radiation onc about hyperbaric oxygen to reduce radiation side effects and healthy tissue damage. It may be approved by your insurance for pre/post radiation treatments.
JeffJuly 29, 2012 at 11:06 pm #55507
Thanks for that – I will check tomorrow. After a couple of days rest, I feel better, but I’d assume this coming week will be rough. I don’t mind being tired, but I’m more concerned about the pericarditis and potential irritation or damage from the high dose radiation.
JonathanAugust 7, 2012 at 9:41 am #55508LynnLucParticipant
Jonathan!! Long time no see! Sorry you are going through all of this. Have you been reading about PDL1 inregards to Anti PD-1 ? At my last treatment in June I was acked to sign a release to BMS for tissue samples. They believe that if a persons melanoma does not possess PDL1 they will have no reaction to Anti PD 1. 300+ in the BMS trials are getting tested for PDL1. I was wondering if they ever checked your melanoma for that…Since you have had radiation and Ipi ( Yervoy) perhaps it will do the job. Can they do surgery to the 3 areas?August 8, 2012 at 12:11 am #55509 Hi Lynn,
That is certainly a good question about the expression of the ligand and the likelihood of anti-PD1 effects. Truth is, as far as I know (and I’d know because they’d have to tell me, right?) my tumor cells haven’t been typed. Since I did the Curetech version of anti-PD1 with no effect, unless they figure out a way to get me un-disqualified for the BMS version of anti-PD1, there may be no point….
I had my last of 5 high dose radiation treatments to the chest yesterday (delayed from Friday because of technical issues). I’m feeling a little tired, but didn’t even take a nap yesterday or today, just sort of doing a little gardening, food shopping, and taking it easy. My next scans are September 8, and I’m hoping that this second growing tumor is taken care of, and the third (armpit) might either be shrinking or dealt with by surgery or another course of high dose radiation. The real question is whether there are any new ones, of course. It might be that I’m getting a mixed response from Ipi, which might be taking care of everything else. Anyway, that’s my hope, and what the docs have been holding out as a real possibility.
JonathanAugust 8, 2012 at 12:20 am #55510Catherine PooleKeymaster
Good to hear from you and that you sound like you’re doing phenomenally well with the radiation. I’m hoping the picture changes with PD1 for you and if it is approved then there shouldn’t be any issues. The GSK braf and MEK are being approved individually (well we think they will be) and the MEK has had some effect in RAS positive folks. So that may be something else to look to. Enjoy your garden, mine isn’t too bad considering the heat and drought!
- The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.